Addiction: Substance Abuse Community
what can I do to help my opiate withdrawal symptoms?
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

what can I do to help my opiate withdrawal symptoms?

Hi, I am currently taking morphine, Vicoden and Oxycontin. I cannot afford my habit anymore and honestly I just don't want to be this person any more. I have 3 kids and started this addiction from getting percocet for a back injury. I feel terrible, This is day one of not taking my meds. I could not sleep last night, I am depressed, anxious, sweating like crazy but I feel cold, my body aches, I am to tired to move, I just feel like I am dying. I am a busy mom. I have a 2 year old, a 3 year old, and a 8 year old.  I have not family to watch my kids, my friends are all busy with their own little ones and my husband does not understand what I am going through. I feel like just taking my meds because it is so hard to get through my day like this. My kids depend on me and they can't have mommy vomiting and laying around all day. I wish I had help. I feel hopeless. Any advice.
Related Discussions
3 Comments Post a Comment
Blank
214607_tn?1287681159
My heart truly goes out to you. First, welcome to the forum. Please stick with it as it will help you get through this very hard time. Withdrawal is very, very hard. To do it alone is hard. So to have 3 kids, is just a nightmare. Believe me, I know. I am a mommy and when you are a mommy that job doesn't go away. You cannot call out and you can't be sick. Its just the worst. All you can do is just continue to focus on tommorrow. Just tell yourself if you can get through today, tomorrow will be better. Look up the thomas recipe. Its located in the health pages of this forum. Or just type it in the search engine on this forum as well. Its a list of over the counter vitamins/meds you can take to help you with withdrawal. Do you have a dr that can help you? If so, have your family dr. or whomever write you a script for clonodine. It's a blood pressure med that will help or maybe even eliminate the sweats/chills. It did for me. It also helped me sleep. Also ask for requip or any med to help with RLS (Restless leg syndrome). Go to the market or vitamin store and get the items listed on the thomas recipe and also get meletonin. I forget if that is on there. Anyway, its a natural sleep aid. It works wonders. Stock up on Bananas, and I mean STOCK UP. They will also help out majorly with the restlessness. Ask your dr for an antidepressant as you will be very depressed once you stop the pills and the physical w.d is over with. Its a lifelong battle. Its a shame but it is.

But we are here to help. So just call on us anytime. Oh, and exercise and warm baths are the best and will help out alot.

One last thing, you NEED aftercare. You cannot just stop and tell yourself you won't ever use again. Odds are, you will. Get into NA or therapy...anything to help. Believe me, this is very valuable advice. Advice I wish I would have taken 4 years ago when I came here.

Welcome, good luck....

Lisa
Blank
Avatar_f_tn
Hi there.  You are currently taking all 3 of those meds? How much?  IF its possible, a taper would probably work better.  Does your husband know your addicted?  I ask because usually for a taper to work, you will need someone to hold your pills and dole them out to you.  Most addicts, myself included, cannot control what we take so having someone in charge helps.  Are your meds dr. prescribed?  A doctor could also help you with a well planned taper.  BUT if cold turkey is a must - and for me and many others cold turkey is the ONLY way.. then you just have to stay strong.  Expect to feel like he11 for about 5-7 days.. You can get through it.  I know you think you cant and I know you feel like your dying, but your not. Immodium works wonders.  Take advil.  Get some good vitamins - check out the amino acids in the health pages on this forum.  Take hot baths and showers. And stay busy.  For me, its almost better to stay  busy when withdrawing then to sit around and think about my misery.. keep posting here.. we've all be there.  It helps to know your not alone.
Blank
214607_tn?1287681159
Sorry 3 years
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Addiction Answerers
4810126_tn?1409496012
Blank
EvolverU
Boston, MA
3197167_tn?1348972206
Blank
clean_in_ks
KS
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
weaver71
Other
6942344_tn?1410169826
Blank
Amandag78
Perth, Australia